Jump to content
CrazyBoards.org

Zoloft titration


Recommended Posts

I've been taking 25mg of Zoloft for the past 10 days, and at some point, will be moving to 50mg, but my doctor wasn't at all specific about when he wanted me to do that, so I sent him an email, and here's what happened:

Another doctor at the practice my doctor works out responded to my email and said:

I would stay at 25mg at least a week or two depending on the side effects.

That's probably the least helpful thing they could possibly say to me, especially considering that my original message said:

I have been taking 25mg since last Tuesday, and so far, the side effects are minimal. The first couple days, it made me nauseous, but that has subsided. Unlike the Citalopram, it does not make me tired, but instead wakes me up, and I have noticed that I have been getting a bit fidgety with it, though it is nothing that I can't handle, and my appetite has returned. How long should I stay at 25mg before I move to 50mg?

Was I not specific about everything, especially side effects in my original message?

Ugh!

So, should I stay on 25mg until I hit the 2 week mark (seeing as I'm already almost there anyway), and then move up to 50mg or what?

Link to comment
Share on other sites

I feel like either would probably be fine at this point considering how few and how mild the side effects I got were when I first started. I think that 50mg will probably be the right place for me...I am feeling a bit better already with just under two weeks of 25mg under my belt. So maybe I'll wait until I hit the two week mark, and then move up to 50mg. Or, I could stay on 25mg until I see my doctor which is in just a week, and then I can talk to him face to face.

Link to comment
Share on other sites

a couple weeks is probably fine before you move up. 25mg isnt much. 50mg is supposedly the standard dose, but folks with OCD sometimes take 4 times that amount.

Im on 75mg now, but Im going to try 100mg soon to see if its worthwhile. This med is the best thing to happen to my irritability in a long time. depression, not so good.

I would recommend using that fidgety energy to get some regular exercise. It will augment the antidepressant effects and help you get rid of that restlessness.

Link to comment
Share on other sites

I never went higher than 25 m.g. of zoloft and found it kicked me out of a really bad depressive episode that depakote is maintaining nicely. keep in mind that I am BP and my doc had to practically go down on his knees and beg me to try it, after my prozac experience (of course, I was not depressed, not on a decent mood stabilizer, and put on 60 m.g. all at once for ED issues so it was sort of a seperate experience that led to a ME and then a lovely ETOH relapse that culminated in my second rehab experience, sigh....)

But, I'd do it again, if needed. I really liked zoloft actually. It was an SSRI (at that dose at least) that I found soothing, calming, and just very smooth. Have it in my med cabinet and a standing order from my doc that I can take it again if I ever crash out.

I was only on it for a very few months, but my doc says in his experience that very short SSRI tx for BP on adequate mood stabilizers can actually be effective, to kick people out of depressions, and the problem is staying on them more long term. I must say, after my experience, I agree with his assessment...

I love my doc, by the way, he is a font of knowledge to me and has a lovely calm manner. Just the fact that ANY doc could convince me to try another SSRI is testament to his lovely way with people. I was biting my nails and checking my FMLA policy the whole damn time....

Keep in mind that for Zoloft, the effective dosage range for different folks is just huge. A lot of people do well on it low dose, and different conditions also seem to respond to different dosages....

There is my zoloft spiel! Heh.

Anna

Link to comment
Share on other sites

i think it depends on what you are taking it for and what your diagnosis is.

i'm taking it for depression (i'm not BP) and i started off at 50mg about 2 months ago. i just upped it to 75 mg (my md said i could go up to 100mg, but that sounded like a huge jump to me)

if you're seeing your dr in a week, i would probably stay where you are since the answer you got was certainly as clear as mud.

--lilly

Link to comment
Share on other sites

i think it depends on what you are taking it for and what your diagnosis is.

i'm taking it for depression (i'm not BP) and i started off at 50mg about 2 months ago. i just upped it to 75 mg (my md said i could go up to 100mg, but that sounded like a huge jump to me)

if you're seeing your dr in a week, i would probably stay where you are since the answer you got was certainly as clear as mud.

--lilly

I'm taking it for anxiety. I have GAD and OCD (though the OCD is pretty well under control currently and isn't the reason for meds).

Link to comment
Share on other sites

Once again, I have received an email response (I sent another email), and this time it said it would be okay to increase to 50mg and see how I feel, and if the side effects are worse, go back down to 25mg. Since I take it in the morning, I have already taken my dose for today (not that I couldn't take another 25mg now, but that would be a pain because I don't have any more split pills, and I take it in the morning to avoid insomnia, so I think if I took more now, the likelihood of not sleeping well tonight would increase a lot)...so I guess I'll try the whole 50mg tomorrow and see how it goes.

Link to comment
Share on other sites

I took my first full 50mg dose today. Other than some GI upset (which I had the first couple of days on 25mg), there are no noticeable side effects.

My body is definitely getting used to the drug though. While it still is a more "peppy" drug for me, it's not as extreme as it was at the beginning (a good thing). Even the agitation has really started to die down. I think that we might have found my med! :)

Link to comment
Share on other sites

Wish I could say the same. For me, zoloft was good at first since I was also on wellbutrin and each dose change raises wellbutrin a little since its a moderate inhibitor of CYP2D6. Now that Ive been on 100mg for awhile the extra wellbutrin has pooped out and zoloft itself is doing nothing for depression, only some partial help for PTSD symptoms. One way I can tell the wellbutrin has pooped out is that my fatigue and depressive symptoms have come back and the anxiety it gave me is gone.

When I went from 75 to 100mg zoloft I had a little bit of GI disturbance but nothing as bad as youve been through =(

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...